Churchill, S., Angus, C. orcid.org/0000-0003-0529-4135, Purshouse, R. et al. (2 more authors) (2020) Expanding attributable fraction applications to outcomes wholly attributable to a risk factor. Statistical Methods in Medical Research, 29 (9). pp. 2637-2646. ISSN 0962-2802
Abstract
The problem central to this document is the estimation of change in disease attributable to an epidemiological exposure variable that stems from a change in the distribution of that variable. We require that both disease and exposure are quantifiable as real numbers, and then ask how to estimate the fraction of disease attributable to exposure, producing the general attributable fraction methodology. After the mathematical framework is in place, we explore the implications of a disease that is wholly attributable to a given risk factor, demonstrate why standard applications of the attributable fractions do not extend, and present general methodological considerations for this case. Finally, we demonstrate the methodology using the example of alcoholic psychoses.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © The Author(s) 2020. This is an author-produced version of a paper subsequently published in Statistical Methods in Medical Research. Uploaded in accordance with the publisher's self-archiving policy. Article available under the terms of the CC-BY-NC-ND licence (https://creativecommons.org/licenses/by-nc-nd/4.0/). |
Keywords: | Attributable fraction; relative risk function; absolute risk function; alcohol epidemiology; alcohol research |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Medicine, Dentistry and Health (Sheffield) > School of Health and Related Research (Sheffield) > ScHARR - Sheffield Centre for Health and Related Research |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 17 Mar 2020 11:30 |
Last Modified: | 12 May 2021 11:39 |
Status: | Published |
Publisher: | SAGE Publications |
Refereed: | Yes |
Identification Number: | 10.1177/0962280220907113 |
Related URLs: | |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:158503 |
Download
Filename: expanding-attributable-fractions-revised-191223-TCA.pdf
Licence: CC-BY-NC-ND 4.0